MAUDE Adverse Event Report: AV-TEMECULA-CT TREK CORONARY DILATATION CATHETER

AV-TEMECULA-CT TREK CORONARY DILATATION CATHETER
Catalog Number 1012280-12
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).(b)(6).Visual inspections were performed on the returned device.The reported separation was confirmed.The reported resistance with the hemostatic valve during removal was not tested due to the condition of the returned device.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation was unable to determine a conclusive cause for the reported resistance with the hemostatic valve; however the reported separation appears to be related to circumstances of the procedure.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that a 5.0x12mm trek rx balloon dilatation catheter (bdc) was unpackaged and prepped without issue.The trek rx bdc was then advanced without resistance to a lesion in the saphenous vein graft (svg) to the right coronary artery (rca) and dilatation was successfully completed.The trek rx bdc was then retracted without difficulty from the anatomy and through the guiding catheter, however, during retraction through the non-abbott hemostatic valve, resistance was felt against the valve and the entire trek rx balloon detached (separated) from the distal shaft at the proximal balloon seal.As the separated piece was located outside of the valve, it was simply withdrawn from the valve.There were no adverse patient effects and no occurrence of a clinically significant delay.No additional information was provided.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6345625
Report Number2024168-2017-01393
Device Sequence Number13561351
Product Code LOX
UDI-Device Identifier08717648138775
UDI-Public(01)08717648138775(17)180531(10)50617G1
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 02/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Catalogue Number1012280-12
Device Lot Number50617G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2017
Initial Report FDA Received Date02/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RHV: TUOHY BORST HEMOSTATIC VALVE
Patient Age69 YR
Patient Weight107